OSA's Digital Library

Journal of the Optical Society of America

Journal of the Optical Society of America

  • Vol. 67, Iss. 8 — Aug. 1, 1977
  • pp: 1073–1080

On the theory of spatially limited light beam displacements in a randomly inhomogeneous medium

V. L. Mironov and V. V. Nosov  »View Author Affiliations


JOSA, Vol. 67, Issue 8, pp. 1073-1080 (1977)
http://dx.doi.org/10.1364/JOSA.67.001073


View Full Text Article

Acrobat PDF (880 KB)





Browse Journals / Lookup Meetings

Browse by Journal and Year


   


Lookup Conference Papers

Close Browse Journals / Lookup Meetings

Article Tools

Share
Citations

Abstract

The asymptotic theory of displacements of spatially limited light beams propagating through the turbulent atmosphere is developed as a Markovian process approximation. The asymptotic representations for variance of beam displacements corresponding to small and large values of the structure function of phase fluctuations of a spherical wave calculated for the transmitter diameter are obtained. (Phase structure function characterizes the intensity of turbulent pulsations of a medium dielectric constant along the path.) The dependence of the displacement variance on the path length is investigated. The final dimensions of the outer scale of atmospheric turbulence are taken into account. In contrast to previous papers, for the second moment of intensity the expression is used which is obtained using the Huygens-Fresnel principle for smooth inhomogeneous media. This procedure enables one to determine more accurately the field of applicability of the results previously obtained and to explain the observed disagreement of experimental data with that obtained theoretically. The saturation effect of variance of angular displacements with the path length increase was observed.

© 1977 Optical Society of America

Citation
V. L. Mironov and V. V. Nosov, "On the theory of spatially limited light beam displacements in a randomly inhomogeneous medium," J. Opt. Soc. Am. 67, 1073-1080 (1977)
http://www.opticsinfobase.org/josa/abstract.cfm?URI=josa-67-8-1073

You do not have subscription access to this journal. Citation lists with outbound citation links are available to subscribers only. You may subscribe either as an OSA member, or as an authorized user of your institution.

Contact your librarian or system administrator
or
Log in to access OSA Member Subscription

You do not have subscription access to this journal. Cited by links are available to subscribers only. You may subscribe either as an OSA member, or as an authorized user of your institution.

Contact your librarian or system administrator
or
Log in to access OSA Member Subscription

« Previous Article  |  Next Article »

OSA is a member of CrossRef.

CrossCheck Deposited